Do as your doctor says....don't change the dosage without his consent. It most likey will take time for your body to adjust to a new medication. give it some time.....if you continue to feel bad after a month of lexapro speak with your doctor...that may not be the right one for you either!
I completley understand what you are going through here and switching medications can really suck. However I took Paxil and did not like the side effects so for the past few years I have been taking the Lexapro and at first the side effects do seem really intense and almost scary but they do go away and the Lexapro is a very good medication. Once you get used to it you will have way less side effects than with Paxil. Unfortaunatly I had to stop taking it when I went into the Navy and now that I am out I tried to get back on it but my system would not tolerate it and I had an allergic reaction. This has never happened to me before but it happened an hour after I took it so don't worry this will not happen to you (it would happen right away if it was going to happen). I am so dissapointed that it no longer works for me because it was such a good medication. I assure you, way better than Paxil. Just give it time, that is exactly what I have to do now too because I have to take Fluexetine instead of the Lexapro and I am going through the same side effect waiting game and it does suck but your doctor might be able to prescribe you something with a very low dose just to calm you down while you wait for the medication to fully take effect like clorazepam or lorazepam. You have to be careful though because these can become habit forming if you take more than you are supposed to or if you take them for a long peroid of time. I wish you the best of luck with your switch and I promise you Lexapro is an excellent medication.
I have been taking Paxil for 10 years and now it isn't working so my md is having me take 1 paxil with a prozac one night, a prozac alone one night, and a prozac with a lexapro the next night and then just lexapro after that. Has anyone done it that way? If so, how does it work? I'm on day one and feel spacy.
I am going through the same thing. I was on paxil for 17 yrs for panick attacks and it worked very well for me until recently. My doc said I should switch to lexapro and I'm on 3 wks now and not sure if it is working or if I am having discontinuation symptoms from paxil it has only been 2 wks I have been off of paxil. I hope it works out for you and me too.
And keep me informed of your progress.
I have taken 25mg paxil for six yrs for anxiety and panic attacks. It was a miracle drug, it worked great till few months ago. All my symptoms came back, so today I took 10mg lexapro. He wanted me to just start taking lexapro and quit paxil cold turkey. I'm praying to God that this works. I'm terrified, i hope i won't experience any withdrawal symptoms, and i hope my anxiety symptoms will go away in no time. I hate this and I want more than anything to cure myself from this terrifying disease. As soon as I get stabilized I'm going to the gym, want to practice yoga/meditation and i want to try CBT. And I'm praying to God like never before.
I have been on paxil for 10 years for panic disorder and it pooped out on me. I went to my doctor and he prescribed welbutrin to go with the paxil and than I might switch to welbutrin. Isn't welbutrin more for depression. I am going to see a psychiatrist on wed. so I might ask him about Lexapro. Is it a great drug??
I was on Paxil for 15 years, and it pooped out. I started having panic attacks. I was already at 40mg/day, so the doctor put me on Celexa, which is mg for mg equivalent. I dropped a 10mg Paxil and started a 10mg Celexa, four times over a one month period. I felt wonderful. But one month later, the Paxil withdrawal hit me and into the hospital I went, on an emergency basis. I restarted Paxil and it took 4 months to get back to normal, but soon, it just went into the same poopout stage it was when I stopped taking it the year before. Last week, I was up to 50mg Paxil, having been on that dose for a year, and panic attacks started again. This time, I am replacing Paxil with Lexapro, with 5mg Lexapro being equivalent to 10mg Paxil. I feel wonderful again, even on just 5mg Lexapro and 40mg of Paxil. However, I am going to do the replacement process over a 5 month period, at which time I will be on 20mg Lexapro. The important thing is to go very, very slowly. Just dropping all the Paxil and starting on Lexapro will almost certainly give you a Paxil withdrawal crash. Be patient. Go SLOW SLOW SLOW. Give yourself a few months to replace one with the other. And, I don't think that adding Lexapro but not reducing Paxil by a corresponding dose is a good idea. Too much chance of having a serotonin syndrome which can be life threatening.
I have been on paxil since 2013 and the side effects are through the roof so I am currently switching to lexapro. My dr is having me quit paxil 30mg cold turkey and start taking lexapro 10mg. I'm on day three right now. I havent had any issues yet but am keeping my fingers crossed. I'm not overly worried about it because I have xanex which is like a life line in case I have a panic attack.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.